Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 381, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2008, 11:26 PM MDT for Sheridan County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2008, 11:26 PM MDT (05:26 UTC)
- Expired
- Jul 27, 2008, 12:00 AM MDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 8:02 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 5.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1743 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2546 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 270526 SVRLBF NEC161-270600- /O.NEW.KLBF.SV.W.0381.080727T0526Z-080727T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 PM MDT SAT JUL 26 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL MIDNIGHT MDT * AT 1124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 250 CROSSING THE NIOBRARA RIVER...OR 9 MILES SOUTH OF RUSHVILLE...AND MOVING EAST AT 32 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 1140 PM MDT... BILLYS LAKE BY 1155 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT SUNDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA. LAT...LON 4265 10209 4230 10207 4252 10257 4269 10249 TIME...MOT...LOC 0526Z 289DEG 28KT 4258 10240 $$ POWER
2 follow-up statements
000 WWUS53 KLBF 270546 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1246 AM CDT SUN JUL 27 2008 NEC161-270600- /O.CON.KLBF.SV.W.0381.000000T0000Z-080727T0600Z/ SHERIDAN NE- 1146 PM MDT SAT JUL 26 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT FOR CENTRAL SHERIDAN COUNTY... AT 1142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 27 MILE MARKER 200...OR 17 MILES SOUTHEAST OF RUSHVILLE...MOVING EAST AT 32 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BILLYS LAKE BY 1155 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT SUNDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA. LAT...LON 4265 10209 4230 10207 4252 10257 4269 10249 TIME...MOT...LOC 0546Z 289DEG 28KT 4253 10220 $$ POWER
000 WWUS53 KLBF 270600 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 100 AM CDT SUN JUL 27 2008 NEC161-270610- /O.EXP.KLBF.SV.W.0381.000000T0000Z-080727T0600Z/ SHERIDAN NE- 1200 AM MDT SUN JUL 27 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY HAS EXPIRED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM MDT SUNDAY MORNING FOR THE PANHANDLE AND NORTHWESTERN NEBRASKA. LAT...LON 4265 10209 4230 10207 4252 10257 4269 10249 TIME...MOT...LOC 0546Z 289DEG 28KT 4253 10220 $$ POWER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:02 PM MDT, 9 hours 24 minutes earlier.
Area forecast discussion, Jul 26, 2:02 PM MDT, 9 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 302 PM CDT SAT JUL 26 2008 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES IN THE NEAR TERM IN ASSOCIATION WITH DOLLY...AND TEMPERATURES/PRECIPITATION CHANCES IN THE EXTENDED... .SYNOPSIS... H5 ANALYSIS FROM THIS MORNING INDICATING HIGH PRESSURE ANCHORED OVER THE SRN HALF OF THE CONUS. REMNANTS OF DOLLY WERE SE OF EL PASO AND A TROF EXTENDED FROM HUDSON BAY SSEWD INTO THE MID ATLANTIC STATES. NUMEROUS SHORTWAVES...NOTED ON THE H5 CHART...AS WELL AS WV IMAGERY...EXTENDING FROM SRN SD...INTO THE LOWER OH VALLEY AND CAROLINAS. UPSTREAM OF THE CENTRAL PLAINS...SHORTWAVES CURRENTLY TRAVERSING NRN WYOMING AND NRN MT. .DISCUSSION... NEAR TERM (TONIGHT THROUGH TUESDAY NIGHT)...MAIN FORECASTING CHALLENGE IN THE NEAR TERM IS PRECIPITATION CHANCES PARTICULARLY TONIGHT AND TOMORROW...THEN PRECIP CHANCES ON TUESDAY AND IMPACTS FROM THE REMNANTS OF DOLLY. FOR THE NEXT 36 HRS...THE FORECAST AREA WILL BE MIRED IN NWRLY FLOW ALOFT. WV IMAGERY THIS AFTERNOON INDICATING UPSTREAM SHORTWAVE ENERGY OVER N CENTRAL SD...AND NWRN WYOMING. BASED ON THE TRAJECTORIES OF BOTH THESE DISTURBANCES...THE NORTH AND NORTHEASTERN CWA STANDS THE BEST CHANCES OF PRECIPITATION TONIGHT. PRECIPITATION TIMING EXPECTED TO BE AFTER SUNSET AS BOTH DISTURBANCES SOME 200 TO 400 MILES UPSTREAM OF THE CWA ATTM WITH 40 KT WIND VELOCITIES NOTED AT H5 (PER 12Z RAOB ANALYSIS THIS AM). FORECAST SHIFTS TO HOT TEMPERATURES AND PRECIPITATION CHANCES FOR SUNDAY. A HOT DAY IS EXPECTED...AT LEAST IN THE WRN CWA...AS SURFACE LOW PRESSURE RIDES ALONG THE WARM FRONT...OVER SRN SD. AS LOW PRESSURE LIFTS INTO SWRN SD...A SURFACE TROF WILL MOVE EAST INTO THE CENTRAL CWA. BEHIND THIS FEATURE...MUCH DRIER BOUNDARY LAYER AIR WILL WORK INTO CENTRAL PORTIONS OF THE CWA...ALLOWING ABUNDANT MIXING AND TEMPERATURES TO TOP OUT AT THE CENTURY MARK. ONLY THREAT TO TEMPERATURES WILL BE THE DEGREE OF HIGH CLOUDINESS ASSOC WITH MONSOONAL MOISTURE AND REMNANTS OF DOLLY AND THIS WILL NEED TO BE MONITORED TONIGHT. ONGOING FCST HAS A GOOD HANDLE OF THE SITUATION...WITH HIGHEST POPS IN THE NORTH AND LOWEST SOUTH...AS CONVECTION SHOULD FIRE IN THE VICINITY OF THE WARM FRONT OVER SD. MONDAY AND TUESDAY...SHIFTING TO MONDAY AND TUESDAY...EXPECTED CONVECTION SUNDAY NIGHT EXPECTED TO FOLLOW THE LOW LEVEL JET SEWD INTO ERN NEBRASKA...FORCING THE WARM FRONT SWD INTO NRN KS. WITH THIS IN MIND...WENT WITH TEMPS SLIGHTLY UNDER GUIDANCE AS THE BL WILL BE MOIST AND WINDS WILL TAKE ON AN EASTERLY COMPONENT. ADDRESSING DOLLY...MODEL DISAGREEMENT NOTED THIS MORNING FOR TUESDAY...WITH THE TRACK AND RESULTANT PRECIPITATION FROM THE REMNANTS OF DOLLY. THE GFS AND EURO SOLNS ARE TRACKING THIS FEATURE INTO THE SRN PLAINS OF KS AND OK...WHILE THE NAM BRINGS THIS FURTHER NORTH INTO SRN NEBRASKA. OPTED FOR COOLER TEMPS TUESDAY DUE TO HIGH LVL CLOUDINESS ASSOC WITH DOLLY AND MONSOONAL MOISTURE. LEFT SLIGHT CHANCES GOING IN THE FCST AT UNCERTAINTY REMAINS AS TO THE TRACK OF THE REMNANTS OF DOLLY. LONG TERM (WEDNESDAY THROUGH SATURDAY)...THROUGH THURSDAY...WEAK WESTERLY FLOW ALOFT WILL BEGIN A TRANSITION TO NWRLY FLOW WEDNESDAY NIGHT AND EARLY THURSDAY. ABUNDANT LOW LEVEL MOISTURE AND UPPR FLOW STILL FAVORABLE FOR EMBEDDED SHORTWAVES...SO PRECIPITATION WILL REMAIN POSSIBLE THROUGH MIDWEEK. WILL GO WITH SLIGHT CHANCE POPS AS WEAK DYNAMICS FAVOR ISOLATED COVERAGE. EURO...CANADIAN AND 12Z GFS FROM THIS MORNING IN AGREEMENT WITH AMPLIFICATION OF THE RIDGE ACROSS THE WEST AND DEEPENING OF A TROF ACROSS THE UPPER OH VALLEY AFTER THURSDAY. NOT TOO EXCITED ABOUT POPS AFTER THURSDAY NIGHT...AS SURFACE FOCUS ABSENT AND NRLY FLOW ALOFT NOT CONDUCIVE FOR TSTM GENERATION ACROSS WRN AND NCENT NEBRASKA. WITH THIS IN MIND...HAVE OPTED FOR A DRY FCST...WITH MAX TEMPS ABOVE NORMALS. IN EFFECT...90S FOR HIGHS FROM WEDNESDAY THROUGH SATURDAY. && AVIATION... SHORTWAVE OVER SOUTHERN MT/NORTHERN WY EXPECTED TO ROUND THE TOP OF THE RIDGE AND SPARK THUNDERSTORMS TONIGHT OVER WESTERN SD THAT WILL MOVE ACROSS NORTH CENTRAL NE AFTER 06Z TONIGHT AND CONTINUE TO MOVE SOUTHEAST THROUGH SUNDAY MORNING. WIND GUSTS TO 35KT...CIGS OF BKN040...AND VSBY OF 2SM IN HEAVY RAIN MAY BE POSSIBLE WITH THE STORMS ACROSS NORTH CENTRAL NEBRASKA. THE STORMS WILL LIKELY PASS OVER KVTN AFTER 17Z SUN. REST OF FORECAST AREA WILL LIKELY SEE LITTLE OR NO THUNDERSTORMS TONIGHT WITH MOSTLY CLEAR SKIES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .AVIATION...DDB .SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 26, 2:50 PM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 350 PM CDT SAT JUL 26 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 350 PM CDT SAT JUL 26 2008 /250 PM MDT SAT JUL 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST INTO NORTH CENTRAL NEBRASKA LATE TONIGHT AND CONTINUE TO SLIDE SOUTHEAST THROUGH EARLY SUNDAY MORNING. THE THUNDERSTORMS WILL CONTAIN HAIL...STRONG WINDS...AND HEAVY RAIN. THE BEST CHANCE OF THUNDERSTORM ACTIVITY WILL BE NORTH OF A LINE FROM ELLSWORTH IN SOUTHERN SHERIDAN COUNTY...TO MULLEN IN HOOKER COUNTY...AND TO BROKEN BOW IN CUSTER COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS NEARLY EVERY AFTERNOON AND EVENING SUNDAY THROUGH THURSDAY AS SOUTHEAST WINDS KEEP ABUNDANT MOISTURE OVER THE AREA AND DISTURBANCES IN THE UPPER PORTION OF THE ATMOSPHERE SPARK THE CONVECTION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:58 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Grant, Keith | 62 min |
| Jul 27, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.